Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Hepatol. 1994 Aug;21(2):241-3.

Suicide associated with alfa-interferon therapy for chronic viral hepatitis.

Author information

  • 1Department of Internal Medicine II (Section Hepatology), University Hospital Dijkzigt, Rotterdam, The Netherlands.

Abstract

We report on two attempted suicides and one successful suicide during or shortly after alfa-interferon therapy for chronic viral hepatitis. While on therapy, all three patients developed a psychiatric disorder leading to their suicidal behavior. In a survey of 15 European hospitals, three cases of attempted and two of successful suicide during alfa-interferon therapy for chronic viral hepatitis, were additionally reported. None of the patients had a psychiatric history. Alfa-interferon is known to lead to neuropsychiatric symptoms, and our observations strongly suggest that these mental disorders could lead to suicidal behavior. Therefore it is important that physicians, patients and their families are informed about the potential risk of the emotional and psychiatric disturbances that can occur during alfa-interferon therapy.

PMID:
7989716
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk